MTX side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

wearyRAsufferer
Veteran Member


Date Joined Mar 2010
Total Posts : 2327
   Posted 6/24/2010 7:22 AM (GMT -7)   
Has this happened to anyone?
 
I have always tolerated MTX very well. I have been on it 2 1/2 years.
 
I'm not sure but I think I am seeing a pattern of stomach ills lately. Diarrhea, upset stomachs, occasional vomiting.  It seems to start the evening I take my MTX.
 
Do you think it's related or a coincidence? It's been like this since around Memorial Day. I just can't see it bothering me after all these years of no stomach problems.

sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 6/24/2010 3:39 PM (GMT -7)   
It can start bothering you at any point. Do you also take NSAIDS?
Either way it is time to report all of these symptoms to your primary physician and your rhuematologist.

momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 6/29/2010 9:13 AM (GMT -7)   
I've been on MTX for several years, and this summer I have had sun sensitivity to the point of rashes/blisters. I told my rheumy this last visit and he said while it was unusual this late in the game, it is not unheard of and that MTX can show side effects at any time.

wearyRAsufferer
Veteran Member


Date Joined Mar 2010
Total Posts : 2327
   Posted 6/30/2010 7:33 AM (GMT -7)   
I have an appointment in July- I'll mention it then. I do not take NSAIDS.
My belly is just a mess.

sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 6/30/2010 5:23 PM (GMT -7)   
How much folic acid are you taking?  Folic Acid protects you from some of the side effects of the methotrexate.

golitho
Veteran Member


Date Joined Sep 2008
Total Posts : 1670
   Posted 6/30/2010 6:08 PM (GMT -7)   
I was going to say the exact same thing as Sjkly, how much folic acid and how often? Definately mention it, are you still having your monthly blood tests? Check your liver function is still ok.

Goodluck, golitho

wearyRAsufferer
Veteran Member


Date Joined Mar 2010
Total Posts : 2327
   Posted 6/30/2010 7:13 PM (GMT -7)   
I take 1 mg folic acid a day. I have blood work every two months. I sure hope these stomach problems are not because my liver enzymes are high- I do drink more than I am supposed too...specially now that summer is here. I hate RA and MTX.

sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 7/3/2010 6:43 AM (GMT -7)   
Try upping the folic acid. I upped mine to 3 mgs a day-it took care of the side effects. My rhuemy now scripts it for me at 3 mgs a day.

momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 7/12/2010 3:20 PM (GMT -7)   
I recently went to my GI doctor for a visit and I haven't been in since I was diagnosed with the gastroparesis, and I really wonder if it has to do with the MTX, since I'm fairly certain it is the cause of my osteoporosis. I'm really beginning to think it is isn't worth it, (the MTX) and at this point, really considering switching to something else.

wearyRAsufferer
Veteran Member


Date Joined Mar 2010
Total Posts : 2327
   Posted 7/12/2010 7:12 PM (GMT -7)   
what's gastroparesis?

My doctor says any more folic acid negates the MTX.....

kimberlyrenee
Regular Member


Date Joined Aug 2009
Total Posts : 43
   Posted 7/23/2010 7:08 PM (GMT -7)   
i want to know more about increasing the folic acid... should i consult my rheumatologist before doing this, or is it okay to try on my own?
23 years old w/ sle, sjogren's, raynaud's, pernio
meds: plaquenil, prednisone, nifedipine, pentoxifylline, paroxetine, zolpidem
supplements: iron, vitamin D, omega-3, biotin
starting methotrexate 4/14... wish me luck!


wearyRAsufferer
Veteran Member


Date Joined Mar 2010
Total Posts : 2327
   Posted 7/24/2010 4:14 AM (GMT -7)   
I believe you should always consult your personal doctor when making medication changes.

ZenaWP
Veteran Member


Date Joined Aug 2007
Total Posts : 884
   Posted 7/29/2010 9:29 AM (GMT -7)   
Are you taking mtx in pill form or injection?  We first tried me on it in pill form and it really bothered my stomach, so we switched to injections and then I never had any stomach issues (just liver problems). 

Crohn's Disease with Arthritis, Non-Erosive Reflux Disease, Gastritis, Hashimoto's Thyroiditis, Endometriosis, Depression/Anxiety 


wearyRAsufferer
Veteran Member


Date Joined Mar 2010
Total Posts : 2327
   Posted 7/29/2010 10:15 AM (GMT -7)   
pill form

I must have had some kind of stomach bug or something because the problem stopped.

JayBespoke
Regular Member


Date Joined Jul 2010
Total Posts : 297
   Posted 7/29/2010 3:39 PM (GMT -7)   
i experienced all these on oral MTX tablets at doses of 15mg. I did not experience these at doses of 25mg when injected into the stomach or leg.

I do however, when injecting, have EXTREME exhaustion for the following day. I often inject MTX, go to bed normally, and awaken at 8pm the following evening, expecting it to be nice and early in the morning to start my day! it is amusingly disorientated, it's a good job I'm self employed!
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 7:24 PM (GMT -7)
There are a total of 2,734,410 posts in 301,211 threads.
View Active Threads


Who's Online
This forum has 151329 registered members. Please welcome our newest member, OleMiss1990.
364 Guest(s), 7 Registered Member(s) are currently online.  Details
OleMiss1990, Rikky1, Sarebear89, Wytrbt, Xmaslover, LiveJoy, k07


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer